MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Additional information /investigation result will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a progav shuntsystem.The surgeon suspected a blockage of the shuntsystem.Patient informations: age: (b)(6).Height: (b)(6).Weight: (b)(6).Gender: unknown.Implantation: 2013.Explantation: (b)(6) 2021.
 
Additional Manufacturer Narrative
Investigation: visual inspection: scratches on the outer housing of the valves and deposits in the inlet spout were observed through the visual inspection.No significant deformations or damage were detected.Permeability test: a permeability test has shown that both valves are permeable.Bloody liquid leaked.Adjustment test: the progav was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Results: first, we performed a visual inspection of the progav shunt system.No significant deformations or damage of the valves, but deposits in the inlet spout were detected during the visual inspection.Next, we tested the permeability, adjustability, the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of occlusion.At the time of our investigation, the valves were shown to be permeable.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11454517
Report Number3004721439-2021-00038
Device Sequence Number3762921
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2015
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20010651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient Weight90